• Previous Article
    Lazer-McKenna conjecture for higher order elliptic problem with critical growth
  • DCDS Home
  • This Issue
  • Next Article
    Logistic type attraction-repulsion chemotaxis systems with a free boundary or unbounded boundary. I. Asymptotic dynamics in fixed unbounded domain
February  2020, 40(2): 1131-1157. doi: 10.3934/dcds.2020073

On the solvability of singular boundary value problems on the real line in the critical growth case

Dipartimento di Ingegneria Industriale e Scienze Matematiche, Università Politecnica delle Marche, Via Brecce Bianche, 12, 60131 Ancona, Italy

Received  May 2019 Revised  August 2019 Published  November 2019

Combining fixed point techniques with the method of lower-upper solutions we prove the existence of at least one weak solution for the following boundary value problem
$ \begin{equation*} \left\{ \begin{array}{ll} \left( \, \Phi(a(t, x(t)) \, x'(t) )\, \right)' = f(t, x(t), x'(t)) &\mbox{ in } \mathbb{R}\\ x(-\infty) = \nu_{1}, \quad x(+\infty) = \nu_{2} \end{array} \right. \end{equation*} $
where
$ \nu_{1}, \nu_{2}\in \mathbb{R} $
,
$ \Phi: \mathbb{R} \rightarrow \mathbb{R} $
is a strictly increasing homeomorphism extending the classical
$ p $
-Laplacian,
$ a $
is a nonnegative continuous function on
$ \mathbb{R} \times \mathbb{R} $
which can vanish on a set having zero Lebesgue measure and
$ f $
is a Carathéodory function on
$ \mathbb{R} \times \mathbb{R}^{2} $
.
Citation: Stefano Biagi, Teresa Isernia. On the solvability of singular boundary value problems on the real line in the critical growth case. Discrete & Continuous Dynamical Systems - A, 2020, 40 (2) : 1131-1157. doi: 10.3934/dcds.2020073
References:
[1]

C. Bereanu and J. Mawhin, Boundary-value problems with non-surjective $\Phi$-Laplacian and one-side bounded nonlinearity, Adv. Differential Equations, 11 (2006), 35-60.   Google Scholar

[2]

C. Bereanu and J. Mawhin, Existence and multiplicity results for some nonlinear problems with singular $\Phi$-Laplacian, J. Differential Equations, 243 (2007), 536-557.  doi: 10.1016/j.jde.2007.05.014.  Google Scholar

[3]

C. Bereanu and J. Mawhin, Periodic solutions of nonlinear perturbations of $\Phi$-Laplacians with possibly bounded $\Phi$, Nonlinear Anal., 68 (2008), 1668-1681.  doi: 10.1016/j.na.2006.12.049.  Google Scholar

[4]

C. Bereanu and J. Mawhin, Boundary value problems for some nonlinear systems with singular $\Phi$-Laplacian, J. Fixed Point Theory Appl., 4 (2008), 57-75.  doi: 10.1007/s11784-008-0072-7.  Google Scholar

[5]

S. Biagi, On the existence of weak solutions for singular strongly nonlinear boundary value problems on the half-line, Annali di Matematica, (2019), 1-30.  doi: 10.1007/s10231-019-00893-2.  Google Scholar

[6]

S. BiagiA. Calamai and F. Papalini, Heteroclinic solutions for a class of boundary value problems associated with singular equations, Nonlinear Anal., 184 (2019), 44-68.  doi: 10.1016/j.na.2019.01.030.  Google Scholar

[7]

S. Biagi, A. Calamai and F. Papalini, Existence results for boundary value problems associated with singular strongly nonlinear equations, arXiv: 1910.10802 (preprint, 2018) doi: 10.1016/j.na.2019.01.030.  Google Scholar

[8]

B. Bianconi and F. Papalini, Non-autonomous boundary value problems on the real line, Discrete Contin. Dyn. Syst., 15 (2006), 759-776.  doi: 10.3934/dcds.2006.15.759.  Google Scholar

[9]

L. Bobisud, Steady-state turbolent flow with reaction, Rocky Mountain J. Math., 21 (1991), 993-1007.  doi: 10.1216/rmjm/1181072925.  Google Scholar

[10]

A. Cabada, An overview of the lower and upper solutions method with nonlinear boundary value conditions, Bound. Value Probl., 2011 (2011), Art. ID 893753, 18 pp. doi: 10.1155/2011/893753.  Google Scholar

[11]

A. Cabada and R. L. Pouso, Existence results for the problem $(\phi(u'))' = f(t, u, u')$ with periodic and Neumann boundary conditions, Nonl. Anal. TMA, 30 (1997), 1733-1742.  doi: 10.1016/S0362-546X(97)00249-6.  Google Scholar

[12]

A. Cabada and R. L. Pouso, Existence results for the problem $(\phi(u'))' = f(t, u, u')$ with nonlinear boundary conditions, Nonl. Anal. TMA, 35 (1999), 221-231.  doi: 10.1016/S0362-546X(98)00009-1.  Google Scholar

[13]

A. CabadaD. O'Regan and R. L. Pouso, Second order problems with functional conditions including Sturm-Liouville and multipoint conditions, Math. Nachr., 281 (2008), 1254-1263.  doi: 10.1002/mana.200510675.  Google Scholar

[14]

A. Calamai, Heteroclinic solutions of boundary value problems on the real line involving singular $\Phi$-Laplacian operators, J. Math. Anal. Appl., 378 (2011), 667-679.  doi: 10.1016/j.jmaa.2011.01.056.  Google Scholar

[15]

A. Calamai, C. Marcelli and F. Papalini, Boundary value problems for singular second order equations, Fixed Point Theory Appl., 2018 (2018), Paper No. 20, 22pp. doi: 10.1186/s13663-018-0645-0.  Google Scholar

[16]

G. CupiniC. Marcelli and F. Papalini, Heteroclinic solutions of boundary–value problems on the real line involving general nonlinear differential operators, Differential Integral Equations, 24 (2011), 619-644.   Google Scholar

[17]

G. Cupini, C. Marcelli and F. Papalini, On the solvability of a boundary value problem on the real line, Bound. Value Probl., 2011 (2011), 17 pp. doi: 10.1186/1687-2770-2011-26.  Google Scholar

[18]

N. El KhattabiM. Frigon and N. Ayyadi, Multiple solutions of boundary value problems with $\phi$-Laplacian operators and under a Wintner-Nagumo growth condition, Bound. Value Probl., 2013 (2013), 1-21.  doi: 10.1186/1687-2770-2013-236.  Google Scholar

[19]

J. Esteban and J. Vazquez, On the equation of turbolent fitration in one-dimensional porus media, Nonlinear Anal., 10 (1986), 1303-1325.  doi: 10.1016/0362-546X(86)90068-4.  Google Scholar

[20]

L. Ferracuti and F. Papalini, Boundary-value problems for strongly non-linear multivalued equations involving different $\Phi$-Laplacians, Adv. Differential Equations, 14 (2009), 541-566.   Google Scholar

[21]

C. Marcelli, Existence of solutions to boundary-value problems governed by general non-autonomous nonlinear differential operators, Electron. J. Differential Equations, 2012 (2012), No. 171, 18 pp.  Google Scholar

[22]

C. Marcelli, The role of boundary data on the solvability of some equations involving non-autonomous nonlinear differential operators, Bound. Value Probl., 2013 (2013), 14 pp. doi: 10.1186/1687-2770-2013-252.  Google Scholar

show all references

References:
[1]

C. Bereanu and J. Mawhin, Boundary-value problems with non-surjective $\Phi$-Laplacian and one-side bounded nonlinearity, Adv. Differential Equations, 11 (2006), 35-60.   Google Scholar

[2]

C. Bereanu and J. Mawhin, Existence and multiplicity results for some nonlinear problems with singular $\Phi$-Laplacian, J. Differential Equations, 243 (2007), 536-557.  doi: 10.1016/j.jde.2007.05.014.  Google Scholar

[3]

C. Bereanu and J. Mawhin, Periodic solutions of nonlinear perturbations of $\Phi$-Laplacians with possibly bounded $\Phi$, Nonlinear Anal., 68 (2008), 1668-1681.  doi: 10.1016/j.na.2006.12.049.  Google Scholar

[4]

C. Bereanu and J. Mawhin, Boundary value problems for some nonlinear systems with singular $\Phi$-Laplacian, J. Fixed Point Theory Appl., 4 (2008), 57-75.  doi: 10.1007/s11784-008-0072-7.  Google Scholar

[5]

S. Biagi, On the existence of weak solutions for singular strongly nonlinear boundary value problems on the half-line, Annali di Matematica, (2019), 1-30.  doi: 10.1007/s10231-019-00893-2.  Google Scholar

[6]

S. BiagiA. Calamai and F. Papalini, Heteroclinic solutions for a class of boundary value problems associated with singular equations, Nonlinear Anal., 184 (2019), 44-68.  doi: 10.1016/j.na.2019.01.030.  Google Scholar

[7]

S. Biagi, A. Calamai and F. Papalini, Existence results for boundary value problems associated with singular strongly nonlinear equations, arXiv: 1910.10802 (preprint, 2018) doi: 10.1016/j.na.2019.01.030.  Google Scholar

[8]

B. Bianconi and F. Papalini, Non-autonomous boundary value problems on the real line, Discrete Contin. Dyn. Syst., 15 (2006), 759-776.  doi: 10.3934/dcds.2006.15.759.  Google Scholar

[9]

L. Bobisud, Steady-state turbolent flow with reaction, Rocky Mountain J. Math., 21 (1991), 993-1007.  doi: 10.1216/rmjm/1181072925.  Google Scholar

[10]

A. Cabada, An overview of the lower and upper solutions method with nonlinear boundary value conditions, Bound. Value Probl., 2011 (2011), Art. ID 893753, 18 pp. doi: 10.1155/2011/893753.  Google Scholar

[11]

A. Cabada and R. L. Pouso, Existence results for the problem $(\phi(u'))' = f(t, u, u')$ with periodic and Neumann boundary conditions, Nonl. Anal. TMA, 30 (1997), 1733-1742.  doi: 10.1016/S0362-546X(97)00249-6.  Google Scholar

[12]

A. Cabada and R. L. Pouso, Existence results for the problem $(\phi(u'))' = f(t, u, u')$ with nonlinear boundary conditions, Nonl. Anal. TMA, 35 (1999), 221-231.  doi: 10.1016/S0362-546X(98)00009-1.  Google Scholar

[13]

A. CabadaD. O'Regan and R. L. Pouso, Second order problems with functional conditions including Sturm-Liouville and multipoint conditions, Math. Nachr., 281 (2008), 1254-1263.  doi: 10.1002/mana.200510675.  Google Scholar

[14]

A. Calamai, Heteroclinic solutions of boundary value problems on the real line involving singular $\Phi$-Laplacian operators, J. Math. Anal. Appl., 378 (2011), 667-679.  doi: 10.1016/j.jmaa.2011.01.056.  Google Scholar

[15]

A. Calamai, C. Marcelli and F. Papalini, Boundary value problems for singular second order equations, Fixed Point Theory Appl., 2018 (2018), Paper No. 20, 22pp. doi: 10.1186/s13663-018-0645-0.  Google Scholar

[16]

G. CupiniC. Marcelli and F. Papalini, Heteroclinic solutions of boundary–value problems on the real line involving general nonlinear differential operators, Differential Integral Equations, 24 (2011), 619-644.   Google Scholar

[17]

G. Cupini, C. Marcelli and F. Papalini, On the solvability of a boundary value problem on the real line, Bound. Value Probl., 2011 (2011), 17 pp. doi: 10.1186/1687-2770-2011-26.  Google Scholar

[18]

N. El KhattabiM. Frigon and N. Ayyadi, Multiple solutions of boundary value problems with $\phi$-Laplacian operators and under a Wintner-Nagumo growth condition, Bound. Value Probl., 2013 (2013), 1-21.  doi: 10.1186/1687-2770-2013-236.  Google Scholar

[19]

J. Esteban and J. Vazquez, On the equation of turbolent fitration in one-dimensional porus media, Nonlinear Anal., 10 (1986), 1303-1325.  doi: 10.1016/0362-546X(86)90068-4.  Google Scholar

[20]

L. Ferracuti and F. Papalini, Boundary-value problems for strongly non-linear multivalued equations involving different $\Phi$-Laplacians, Adv. Differential Equations, 14 (2009), 541-566.   Google Scholar

[21]

C. Marcelli, Existence of solutions to boundary-value problems governed by general non-autonomous nonlinear differential operators, Electron. J. Differential Equations, 2012 (2012), No. 171, 18 pp.  Google Scholar

[22]

C. Marcelli, The role of boundary data on the solvability of some equations involving non-autonomous nonlinear differential operators, Bound. Value Probl., 2013 (2013), 14 pp. doi: 10.1186/1687-2770-2013-252.  Google Scholar

[1]

Xiaopeng Zhao. Space-time decay estimates of solutions to liquid crystal system in $\mathbb{R}^3$. Communications on Pure & Applied Analysis, 2019, 18 (1) : 1-13. doi: 10.3934/cpaa.2019001

[2]

Umberto De Maio, Peter I. Kogut, Gabriella Zecca. On optimal $ L^1 $-control in coefficients for quasi-linear Dirichlet boundary value problems with $ BMO $-anisotropic $ p $-Laplacian. Mathematical Control & Related Fields, 2019, 0 (0) : 0-0. doi: 10.3934/mcrf.2020021

[3]

Imed Bachar, Habib Mâagli. Singular solutions of a nonlinear equation in a punctured domain of $\mathbb{R}^{2}$. Discrete & Continuous Dynamical Systems - S, 2019, 12 (2) : 171-188. doi: 10.3934/dcdss.2019012

[4]

Guoyuan Chen, Yong Liu, Juncheng Wei. Nondegeneracy of harmonic maps from $ {{\mathbb{R}}^{2}} $ to $ {{\mathbb{S}}^{2}} $. Discrete & Continuous Dynamical Systems - A, 2020, 40 (6) : 3215-3233. doi: 10.3934/dcds.2019228

[5]

Linglong Du, Caixuan Ren. Pointwise wave behavior of the initial-boundary value problem for the nonlinear damped wave equation in $\mathbb{R}_{+}^{n} $. Discrete & Continuous Dynamical Systems - B, 2019, 24 (7) : 3265-3280. doi: 10.3934/dcdsb.2018319

[6]

Teresa Alberico, Costantino Capozzoli, Luigi D'Onofrio, Roberta Schiattarella. $G$-convergence for non-divergence elliptic operators with VMO coefficients in $\mathbb R^3$. Discrete & Continuous Dynamical Systems - S, 2019, 12 (2) : 129-137. doi: 10.3934/dcdss.2019009

[7]

Lun Guo, Wentao Huang, Huifang Jia. Ground state solutions for the fractional Schrödinger-Poisson systems involving critical growth in $ \mathbb{R} ^{3} $. Communications on Pure & Applied Analysis, 2019, 18 (4) : 1663-1693. doi: 10.3934/cpaa.2019079

[8]

Claudianor O. Alves, Vincenzo Ambrosio, Teresa Isernia. Existence, multiplicity and concentration for a class of fractional $ p \& q $ Laplacian problems in $ \mathbb{R} ^{N} $. Communications on Pure & Applied Analysis, 2019, 18 (4) : 2009-2045. doi: 10.3934/cpaa.2019091

[9]

Ziqing Yuan, Jianshe Yu. Existence and multiplicity of positive solutions for a class of quasilinear Schrödinger equations in $ \mathbb R^N $$ ^\diamondsuit $. Discrete & Continuous Dynamical Systems - S, 2018, 0 (0) : 0-0. doi: 10.3934/dcdss.2020281

[10]

Weiwei Ao, Chao Liu. Asymptotic behavior of sign-changing radial solutions of a semilinear elliptic equation in $ \mathbb{R}^2 $ when exponent approaches $ +\infty $. Discrete & Continuous Dynamical Systems - A, 2020, 40 (8) : 5047-5077. doi: 10.3934/dcds.2020211

[11]

Sanjiban Santra. On the positive solutions for a perturbed negative exponent problem on $\mathbb{R}^3$. Discrete & Continuous Dynamical Systems - A, 2018, 38 (3) : 1441-1460. doi: 10.3934/dcds.2018059

[12]

Shengbing Deng. Construction solutions for Neumann problem with Hénon term in $ \mathbb{R}^2 $. Discrete & Continuous Dynamical Systems - A, 2019, 39 (4) : 2233-2253. doi: 10.3934/dcds.2019094

[13]

George Baravdish, Yuanji Cheng, Olof Svensson, Freddie Åström. Generalizations of $ p $-Laplace operator for image enhancement: Part 2. Communications on Pure & Applied Analysis, 2020, 19 (7) : 3477-3500. doi: 10.3934/cpaa.2020152

[14]

Melvin Faierman. Fredholm theory for an elliptic differential operator defined on $ \mathbb{R}^n $ and acting on generalized Sobolev spaces. Communications on Pure & Applied Analysis, 2020, 19 (3) : 1463-1483. doi: 10.3934/cpaa.2020074

[15]

Genghong Lin, Zhan Zhou. Homoclinic solutions of discrete $ \phi $-Laplacian equations with mixed nonlinearities. Communications on Pure & Applied Analysis, 2018, 17 (5) : 1723-1747. doi: 10.3934/cpaa.2018082

[16]

Jiaoxiu Ling, Zhan Zhou. Positive solutions of the discrete Robin problem with $ \phi $-Laplacian. Discrete & Continuous Dynamical Systems - S, 2018, 0 (0) : 0-0. doi: 10.3934/dcdss.2020338

[17]

Peng Mei, Zhan Zhou, Genghong Lin. Periodic and subharmonic solutions for a 2$n$th-order $\phi_c$-Laplacian difference equation containing both advances and retardations. Discrete & Continuous Dynamical Systems - S, 2019, 12 (7) : 2085-2095. doi: 10.3934/dcdss.2019134

[18]

Manuel del Pino, Monica Musso, Juncheng Wei, Yifu Zhou. Type Ⅱ finite time blow-up for the energy critical heat equation in $ \mathbb{R}^4 $. Discrete & Continuous Dynamical Systems - A, 2020, 40 (6) : 3327-3355. doi: 10.3934/dcds.2020052

[19]

Joaquim Borges, Cristina Fernández-Córdoba, Roger Ten-Valls. On ${{\mathbb{Z}}}_{p^r}{{\mathbb{Z}}}_{p^s}$-additive cyclic codes. Advances in Mathematics of Communications, 2018, 12 (1) : 169-179. doi: 10.3934/amc.2018011

[20]

Lakehal Belarbi. Ricci solitons of the $ \mathbb{H}^{2} \times \mathbb{R} $ Lie group. Electronic Research Archive, 2020, 28 (1) : 157-163. doi: 10.3934/era.2020010

2018 Impact Factor: 1.143

Metrics

  • PDF downloads (79)
  • HTML views (102)
  • Cited by (0)

Other articles
by authors

[Back to Top]